Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Nashville, TN

May 21, 2013Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2013, 9:55 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 9:55 PM CDT (02:55 UTC)
Expired
May 21, 2013, 10:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:03 PM CDTTSTM WND DMG3 N Bellevue, TNPOWER LINES DOWN ON GOWEN ROAD IN WEST NASHVILLE
May 21, 10:05 PM CDTTSTM WND DMGBelle Meade, TNTREE AND POWER LINES BLOWN DOWN IN BELLE MEADE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS54 KOHX 220255
SVROHX
TNC021-037-220330-
/O.NEW.KOHX.SV.W.0069.130522T0255Z-130522T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1030 PM CDT

* AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR PEGRAM...
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...BELLEVUE...JOELTON...FOREST HILLS...BELLE MEADE...OAK
  HILL...MADISON...ANTIOCH...OLD HICKORY...HERMITAGE...LAKEWOOD AND
  BELLS BEND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.

&&

LAT...LON 3635 8682 3637 8672 3634 8672 3629 8664
      3626 8664 3624 8659 3617 8657 3613 8653
      3608 8652 3608 8654 3604 8657 3605 8712
      3635 8713 3637 8697 3639 8690
TIME...MOT...LOC 0255Z 258DEG 31KT 3613 8700

$$

SHAMBURGER
2 follow-up statements
563 
WWUS54 KOHX 220314
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1014 PM CDT TUE MAY 21 2013

TNC021-220324-
/O.CAN.KOHX.SV.W.0069.000000T0000Z-130522T0330Z/
CHEATHAM TN-
1014 PM CDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEATHAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3635 8682 3637 8673 3634 8672 3629 8664
      3625 8664 3624 8659 3617 8657 3610 8652
      3608 8652 3608 8655 3604 8657 3605 8704
      3609 8704 3613 8700 3624 8698 3639 8690
TIME...MOT...LOC 0314Z 258DEG 31KT 3616 8680

$$

TNC037-220330-
/O.CON.KOHX.SV.W.0069.000000T0000Z-130522T0330Z/
DAVIDSON TN-
1014 PM CDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIDSON
COUNTY UNTIL 1030 PM CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BELLE MEADE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...OLD HICKORY...MADISON...HERMITAGE...ANTIOCH...
  BELLEVUE...JOELTON...OAK HILL...LAKEWOOD...FOREST HILLS...BELLE
  MEADE AND BELLS BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3635 8682 3637 8673 3634 8672 3629 8664
      3625 8664 3624 8659 3617 8657 3610 8652
      3608 8652 3608 8655 3604 8657 3605 8704
      3609 8704 3613 8700 3624 8698 3639 8690
TIME...MOT...LOC 0314Z 258DEG 31KT 3616 8680

$$

SHAMBURGER
394 
WWUS54 KOHX 220329
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 PM CDT TUE MAY 21 2013

TNC037-220337-
/O.EXP.KOHX.SV.W.0069.000000T0000Z-130522T0330Z/
DAVIDSON TN-
1029 PM CDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY WILL EXPIRE AT
1030 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3635 8682 3637 8673 3634 8672 3629 8664
      3625 8664 3624 8659 3617 8657 3610 8652
      3608 8652 3608 8655 3604 8657 3605 8704
      3609 8704 3613 8700 3624 8698 3639 8690
TIME...MOT...LOC 0327Z 258DEG 31KT 3618 8666

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 9:17 PM CDT, 38 minutes earlier.

Area forecast discussion, May 21, 9:17 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT TUE MAY 21 2013

.MESOSCALE UPDATE...THUNDERSTORMS CONTINUE TO MOVE ACROSS OUR
WESTERN COUNTIES...LIKELY PRODUCING 40 MPH WIND GUSTS...SMALL
HAIL AND HEAVY DOWNPOURS. THE AREA IS MOVING EAST 30-35 MPH. THE
STORMS STILL HAVE THE POTENTIAL TO FLARE UP BRIEFLY WITH WIND
GUSTS OVER THE NEXT HOUR OR 2...BUT THE TREND SHOULD BE FOR
WEAKENING AS THEY APPROACH MORE STABLE AIR ALONG AND EAST OF I 65.
WE ARE CONCERNED WITH LOCALIZED FLOODING FROM THE HEAVY DOWNPOURS
AND THE MODERATE RAIN AREAS TRAILING THE MAIN BAND OF STORMS.

LOTS OF STORMS ONGOING FROM THE MID SOUTH BACK TO TX. IT LOOKS
LIKE THESE SOUTHERN STORMS ARE GOING TO CUT OFF LATE NIGHT ACTIVITY
FARTHER NORTH. SO...ALTHOUGH WE MAY SEE SHOWERS AND STORMS LATE
INTO THE NIGHT...IT APPEARS THERE NOT BE ANY ADDITIONAL LINES OF
STRONG TO SEVERE AFTER THIS INITIAL ONE.

13

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT TUE MAY 21 2013/

DISCUSSION...

..STRONG TO SEVERE STORMS POSSIBLE ON AND OFF THROUGH WEDNESDAY
AFTERNOON-EVENING...

CURRENTLY...AN AREA OF SHOWERS AND STORMS OVER EASTERN MIDDLE TN
CONTINUES TO PRODUCE TORRENTIAL RAINFALL AND MARGINALLY SEVERE
HAIL OR JUST UNDER SEVERE LIMITS...AS WELL AS ISOLATED DAMAGING
WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE
T-STORM WATCH OVER OUR FIVE FAR EASTERN COUNTIES UNTIL 02Z...BUT
WE WILL BE ABLE TO CANCEL THAT WELL BEFORE THEN. STRONG TO
POSSIBLY SEVERE CELLS WILL CONTINUE THERE FOR THE NEXT 1-2 HOURS.

ANOTHER LINE OF STRONG STORMS IS CURRENTLY OVER ARKANSAS AND THIS
WILL PUSH EAST INTO MIDDLE TN MOSTLY LIKELY WELL AFTER 00Z. A FEW
ISOLATED STORMS STREAMING NORTH AHEAD OF THIS SECOND LINE THOUGH
COULD SQUEAK INTO SOUTHWEST MIDDLE TN AND BE CAPABLE OF PRODUCING
STRONG WINDS/HAIL THIS AFTERNOON-EVENING. SO FOR THE REST OF
TODAY...THE FOCUS ON SEVERE WEATHER WILL SHIFT FROM OUR FAR EAST
TO OUR SOUTHWEST THROUGH 7PM-ISH.

TONIGHT...THE LINE OF CONVECTION PUSHING OUT OF ARKANSAS WILL
LIKELY BE OVERTAKEN BY CONVECTION IN EASTERN OK. THE SOUTHERN
PORTION OF THE LINE WILL LIKELY TAKE OVER AS WE HAVE STABILIZED
FROM TODAY'S CONVECTION. THUS...WOULD NOT BE SURPRISED TO SEE THIS
LINE APPROACH MIDDLE TN LATE TONIGHT-EARLY WEDNESDAY MORNING AND
WEAKEN CONSIDERABLY IF NOT DISSIPATE COMPLETELY. EITHER OCCURRENCE
WILL YIELD ANOTHER CHANCE TO DESTABILIZE AHEAD OF THE UPPER LEVEL
LOW...WITH MORE STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY LATE
MORNING BUT ESPECIALLY IN THE AFTERNOON. WE'LL HAVE BETTER SHEAR
IN PLACE AS WELL...WITH THE BEST CHANCE OF SEVERE ALONG AND EAST
OF I-65. SPC PLACED US IN A DAY TWO SLIGHT RISK...AGAIN WITH THE
MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ALTHOUGH THE SFC
BOUNDARY WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT...MORE SHOWERS
AND STORMS (LIKELY NON-SEVERE) WILL ACCOMPANY THE TRAILING UPPER
LOW THROUGH THURSDAY AND WE WILL FINALLY DRY OUT THURSDAY NIGHT
WEST TO EAST.

THEREAFTER...LOTS OF QUESTION WHETHER OR NOT WE DRY OUT AND RIDGE
OUT VIA THE GFS...OR THE WARM FRONT FROM A PLAINS LOW EXTENDS
EASTWARD INTO MIDDLE TN...KEEPING CHANCES OF RAIN ACROSS THE AREA
OVER THE WEEKEND INTO EARLY NEXT WEEK. FOR NOW HAVE SLIGHT CHC
POPS OVER THE NE SUNDAY NIGHT-MONDAY. FOR TEMPS...WENT WITH LOWER-
THAN-MEX IN CASE EURO PANS OUT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 21, 4:01 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT TUE MAY 21 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-222115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
401 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE THROUGH TONIGHT.

AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE
MISSISSIPPI RIVER WILL MOVE INTO MIDDLE TENNESSEE THIS EVENING AND
PUSH EASTWARD OVERNIGHT. STRONG TO SEVERE STORMS WILL BE
POSSIBLE...WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL BEING
THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT...THOUGH
THE BEST CHANCE WILL BE WEST OF I-65 CLOSER TO THE ALABAMA BORDER
TONIGHT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO
BE POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS THAT TRAIN OVER
THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE ON WEDNESDAY.

AN UPPER LEVEL LOW PUSHING ACROSS THE AREA ON WEDNESDAY WILL BRING
YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO MIDDLE
TENNESSEE. THE BEST CHANCE WILL BE ALONG AND EAST OF I-65
WEDNESDAY AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL BEING THE
MAIN THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THIS
AFTERNOON...TONIGHT AND WEDNESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

AL

In the hours before

Special weather statement, May 21, 8:28 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CDT TUE MAY 21 2013

TNZ005>007-022>026-056-057-093-220230-
BENTON-CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-STEWART-WAYNE-
828 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...CHEATHAM...DICKSON...
HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON...
STEWART AND WAYNE COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKSVILLE...TO
NEAR CAMDEN...THEN SOUTHWARD NEAR THE WESTERN BORDER OF PERRY
COUNTY. THE LINE OF STORMS WAS MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE...HOUSTON COUNTY
AIRPORT...CAMDEN...BIG SANDY...MOUSETAIL LANDING STATE
PARK...NEW JOHNSONVILLE...TENNESSEE RIDGE...WAVERLY...I-40 NEAR THE
TENNESSEE RIVER...AND LOBELVILLE.

SMALL HAIL...AND BRIEF WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH
THESE STORMS.

LAT...LON 3622 8814 3663 8754 3665 8688 3621 8734
      3591 8762 3541 8775 3535 8801 3539 8803
      3541 8798 3546 8805 3549 8799 3553 8798
      3561 8804 3569 8802 3572 8804 3581 8798
      3581 8802 3585 8805 3584 8819

19
Local storm report, May 21, 8:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
851 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     HAIL             9 SSW CENTERVILLE       35.68N  87.50W
05/21/2013  E0.75 INCH       HICKMAN            TN   EMERGENCY MNGR

            RELAYED VIA AMATEUR RADIO.

1235 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
05/21/2013                   DAVIDSON           TN   EMERGENCY MNGR

            OVER 25 REPORTS OF TREES AND POWERLINES DOWN CITYWIDE
            REPORTED FROM OEM

1238 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
05/21/2013                   WILLIAMSON         TN   TWITTER

            TREES AND POWERLINES DOWN ALONG A FEW ROADS IN FRANKLIN
            FROM GUST FRONT WINDS.

1242 PM     HAIL             MURFREESBORO            35.85N  86.39W
05/21/2013  E0.70 INCH       RUTHERFORD         TN   EMERGENCY MNGR

            PEA SIZE HAIL UP TO DIME SIZE HAIL AT THE EOC

1247 PM     TSTM WND DMG     MOUNT JULIET            36.21N  86.52W
05/21/2013                   WILSON             TN   TWITTER

            TREES AND POWER LINES DOWN ALONG SADDLEWOOD DRIVE WITH
            THE GUST FRONT

1247 PM     TSTM WND DMG     MOUNT JULIET            36.21N  86.52W
05/21/2013                   WILSON             TN   AMATEUR RADIO

            SHINGLES BLOWN OFF A HOME IN MOUNT JULIET FROM GUST
            FRONT WINDS.

1252 PM     TSTM WND DMG     3 E BELINDA CITY        36.17N  86.42W
05/21/2013                   WILSON             TN   TRAINED SPOTTER

            LARGE CRANE DOWN ALONG HIGHWAY 109.

0101 PM     HAIL             LA VERGNE               36.00N  86.57W
05/21/2013  E0.70 INCH       RUTHERFORD         TN   TRAINED SPOTTER

0105 PM     HAIL             2 NNE SMYRNA            36.01N  86.50W
05/21/2013  E0.88 INCH       RUTHERFORD         TN   AMATEUR RADIO

            NICKEL HAIL AT KMQY.

0109 PM     TSTM WND GST     2 NNE SMYRNA            36.01N  86.50W
05/21/2013  M77 MPH          RUTHERFORD         TN   AWOS

            66 KNOTS REPORTED AT KMQY.

0118 PM     HAIL             3 N LEBANON             36.25N  86.32W
05/21/2013  E1.00 INCH       WILSON             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL AND STRONG WINDS.

0133 PM     TSTM WND DMG     CARTHAGE                36.26N  85.94W
05/21/2013                   SMITH              TN   TRAINED SPOTTER

            MULTIPLE TREES DOWN AROUND TOWN

0136 PM     TSTM WND GST     ALEXANDRIA              36.08N  86.03W
05/21/2013  M54 MPH          DE KALB            TN   TRAINED SPOTTER

0148 PM     HAIL             2 N SHELBYVILLE         35.52N  86.45W
05/21/2013  E0.88 INCH       BEDFORD            TN   AMATEUR RADIO

            DIME TO NICKEL HAIL FALLING.

0152 PM     TSTM WND DMG     CARTHAGE                36.26N  85.94W
05/21/2013                   SMITH              TN   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY.

0202 PM     TSTM WND DMG     4 SW GAINESBORO         36.32N  85.70W
05/21/2013                   JACKSON            TN   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0215 PM     TSTM WND DMG     6 NW COOKEVILLE         36.22N  85.58W
05/21/2013                   PUTNAM             TN   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON PLUNK WHITSON ROAD IN DOUBLE
            SPRINGS AREA.

0215 PM     TSTM WND DMG     5 W COOKEVILLE          36.16N  85.60W
05/21/2013                   PUTNAM             TN   EMERGENCY MNGR

            ROOF BLOWN OFF BARN AT WEST GATE ROAD AND HIGHWAY 70.

0216 PM     TSTM WND DMG     4 NNW COOKEVILLE        36.21N  85.53W
05/21/2013                   PUTNAM             TN   EMERGENCY MNGR

            TREES DOWN NEAR THE INTERSECTION OF KNIGHTS CHAPEL ROAD
            AND SHIPLEY ROAD.

0216 PM     TSTM WND DMG     BYRDSTOWN               36.57N  85.13W
05/21/2013                   PICKETT            TN   TRAINED SPOTTER

            TREE DOWN ON HOUSE IN BYRDSTOWN ON MAIN STREET...ALSO
            POWER OUTAGES REPORTED.

0220 PM     TSTM WND DMG     7 WNW LIVINGSTON        36.41N  85.44W
05/21/2013                   OVERTON            TN   PUBLIC

            WINDS ESTIMATED AT OVER 50 MPH. TREE FELL ON HOME.

0222 PM     TSTM WND GST     3 NW SPARTA             35.97N  85.51W
05/21/2013  E60 MPH          WHITE              TN   AMATEUR RADIO

            WIND IN EXCESS OF 60 MPH 3.2 MILES NW OF SPARTA AIRPORT
            WITH TREE LIMBS DOWN IN ROADWAY.

0223 PM     HAIL             9 NE MONTEREY           36.21N  85.11W
05/21/2013  M0.88 INCH       OVERTON            TN   PUBLIC

            NEAR MUDDY POND

0224 PM     TSTM WND DMG     1 E COOKEVILLE          36.16N  85.49W
05/21/2013                   PUTNAM             TN   EMERGENCY MNGR

            TREES DOWN NEAR DRY VALLEY ROAD AND BUCK MOUNTAIN ROAD.

0225 PM     TSTM WND DMG     3 N COOKEVILLE          36.20N  85.51W
05/21/2013                   PUTNAM             TN   TWITTER

            TREES DOWN NEAR DODSON BRANCH ROAD AND BARTLETT ROAD IN
            COOKEVILLE.

0226 PM     TSTM WND DMG     GAINESBORO              36.36N  85.65W
05/21/2013                   JACKSON            TN   LAW ENFORCEMENT

            TREES DOWN ACROSS JACKSON COUNTY...WITH POWER OUT IN
            HALF THE COUNTY.

0240 PM     TSTM WND DMG     5 NE GAINESBORO         36.41N  85.59W
05/21/2013                   JACKSON            TN   911 CALL CENTER

            ROOF BLOWN OFF HOUSE ON SUGAR CREEK ROAD.

0242 PM     TSTM WND DMG     8 W LIVINGSTON          36.39N  85.47W
05/21/2013                   OVERTON            TN   TRAINED SPOTTER

            TREE FELL ON HOUSE ON OLD UNION ROAD IN HILHAM.

0259 PM     TSTM WND DMG     ALLARDT                 36.38N  84.88W
05/21/2013                   FENTRESS           TN   TRAINED SPOTTER

            LARGE TREE BLOCKING TRAFFIC ON MOUNT HELEN ROAD IN
            ALLARDT. CAUSED A TRAFFIC ACCIDENT WITH NO INJURIES.

0300 PM     HAIL             FAIRFIELD GLADE         36.00N  84.90W
05/21/2013  M0.70 INCH       CUMBERLAND         TN   TRAINED SPOTTER

0300 PM     HAIL             FAIRFIELD GLADE         36.00N  84.90W
05/21/2013  E0.50 INCH       CUMBERLAND         TN   TRAINED SPOTTER

0300 PM     TSTM WND DMG     9 SSW ALLARDT           36.26N  84.94W
05/21/2013                   FENTRESS           TN   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN AND A CARPORT WAS
            DAMAGED IN THE GRIMSLEY AREA.

&&

EVENT NUMBER OHX1300417 OHX1300419 OHX1300425 OHX1300418 OHX1300423
OHX1300426 OHX1300428 OHX1300420 OHX1300421 OHX1300422 OHX1300424
OHX1300442 OHX1300427 OHX1300430 OHX1300429 OHX1300431 OHX1300437
OHX1300440 OHX1300432 OHX1300447 OHX1300439 OHX1300434 OHX1300435
OHX1300433 OHX1300444 OHX1300436 OHX1300438 OHX1300445 OHX1300443
OHX1300441 OHX1300446 OHX1300448

SH
Special weather statement, May 21, 8:54 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT TUE MAY 21 2013

TNZ024-025-057-058-060-093-094-220230-
DICKSON-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-MAURY-WAYNE-
854 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS...
LAWRENCE...LEWIS...MAURY AND WAYNE COUNTIES...

AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCEWEN TO 13 MILES
SOUTH OF COLLINWOOD...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE COLLINWOOD...PINEWOOD...
HOHENWALD...KIMMINS...IRON CITY...WESTPOINT...NUNNELLY...
CENTERVILLE...ST. JOSEPH...DICKSON...GORDONSBURG AND CHARLOTTE.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO A THREAT WITH THESE
STORMS.

LAT...LON 3501 8784 3549 8774 3549 8773 3551 8769
      3555 8769 3557 8765 3561 8766 3564 8770
      3618 8758 3621 8718 3605 8718 3597 8721
      3586 8722 3584 8719 3500 8723

TB12
Local storm report, May 21, 9:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     LINDEN                  35.61N  87.84W
05/21/2013                   PERRY              TN   LAW ENFORCEMENT

            SHERIFFS DEPT REPORTED A TREE DOWN ON OLD LINDEN HWY
            NEAR LINDEN.

&&

EVENT NUMBER OHX1300449

TB12
Special weather statement, May 21, 9:24 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
924 PM CDT TUE MAY 21 2013

TNZ026-027-059>061-094-095-220245-
CHEATHAM-DAVIDSON-GILES-LAWRENCE-MARSHALL-MAURY-WILLIAMSON-
924 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...GILES...
LAWRENCE...MARSHALL...MAURY AND WILLIAMSON COUNTIES...

AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WHITE BLUFF TO LAWRENCEBURG...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE
LEOMA...HENRYVILLE...LAWRENCEBURG...SUMMERTOWN...MOUNT
PLEASANT...GOODSPRING...AND FAIRVIEW.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3500 8746 3546 8741 3545 8730 3547 8727
      3554 8729 3562 8735 3575 8723 3597 8721
      3618 8715 3621 8719 3625 8717 3625 8719
      3637 8685 3635 8681 3640 8674 3501 8683

TB12
Special weather statement, May 21, 9:42 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE MAY 21 2013

TNZ026-027-059>061-094-095-220330-
CHEATHAM-DAVIDSON-GILES-LAWRENCE-MARSHALL-MAURY-WILLIAMSON-
942 PM CDT TUE MAY 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...GILES...
LAWRENCE...MARSHALL...MAURY AND WILLIAMSON COUNTIES...

AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND CITY TO 11
MILES EAST OF LEXINGTON...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WILLIAMSPORT...FAIRVIEW...MOUNT
PLEASANT...KINGSTON SPRINGS...ASHLAND CITY...COLUMBIA...LEIPERS FORK
AND NATCHEZ TRACE AT HIGHWAY 96.

SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SOME SMALL TREE LIMBS AND OTHER MINOR WIND DAMAGE MAY OCCUR WITH
THESE STRONG WINDS.

LAT...LON 3500 8727 3500 8728 3616 8718 3618 8715
      3619 8717 3632 8716 3637 8673 3624 8659
      3610 8652 3597 8663 3579 8661 3579 8666
      3575 8670 3568 8664 3546 8667 3536 8659
      3533 8660 3525 8675 3526 8682 3499 8684

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:10 PM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Stewart50 min
May 21, 7:11 PM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Stewart49 min
May 21, 7:47 PM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Montgomery, Stewart58 min
May 21, 8:00 PM CDTSevere Thunderstorm WarningOHXMontgomery45 min
May 21, 8:28 PM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Montgomery, Perry62 min
May 21, 8:54 PM CDTSpecial Weather StatementOHXDickson, Hickman, Lawrence, Lewis36 min
May 21, 9:24 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Giles, Lawrence, Maury, Williamson21 min
May 21, 9:42 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Giles, Marshall, Maury, Williamson48 min
May 21, 10:29 PM CDTSpecial Weather StatementOHXDavidson, Rutherford, Sumner, Williamson46 min
May 21, 11:39 PM CDTSpecial Weather StatementOHXCannon, Coffee36 min
May 22, 2:15 AM CDTSpecial Weather StatementOHXGiles, Hickman, Lawrence, Lewis, Maury60 min
May 22, 4:33 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Putnam57 min
May 22, 4:34 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Putnam56 min
May 22, 4:43 PM CDTSpecial Weather StatementOHXMacon32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.